Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite correspondence of spectra in Noetherian ring extensions


Author: Edward S. Letzter
Journal: Proc. Amer. Math. Soc. 116 (1992), 645-652
MSC: Primary 16D30; Secondary 16R20, 16S34, 16W55
MathSciNet review: 1098402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R[unk]S$ be an embedding of associative noetherian rings such that $ S$ is finitely generated as a right $ R$-module. There is a correspondence from the prime spectrum of $ S$ to the prime spectrum of $ R$ obtained by associating to a given prime ideal $ P$ of $ S$ the prime ideals of $ R$ minimal over $ P \cap R$. The prime and primitive ideal theories for several specific noncommutative noetherian rings, including group algebras, PI algebras, and enveloping algebras, depend on understanding instances of this correspondence. We prove that the correspondence has finite fibers for a class of noetherian ring extensions that unites these examples.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16D30, 16R20, 16S34, 16W55

Retrieve articles in all journals with MSC: 16D30, 16R20, 16S34, 16W55


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1098402-1
PII: S 0002-9939(1992)1098402-1
Keywords: Prime ideal, primitive ideal, Noetherian ring, ring extension
Article copyright: © Copyright 1992 American Mathematical Society